Alert archive / Oklahoma / Severe Thunderstorm Warnings in 2021
Severe Thunderstorm Warning 315, NWS Norman, OK
NWS Norman, OK issued this severe thunderstorm warning at Jun 13, 2021, 1:57 PM CDT for Greer County, Oklahoma. It was in force for 48 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 13, 2021, 1:57 PM CDT (18:57 UTC)
- Expired
- Jun 13, 2021, 2:45 PM CDT
- In force
- 48 min
- Issued by
- NWS Norman, OK
- Area
- Storm-based polygon
- Hail
- 1.0 in
- Wind
- 60.0 mph
County Greer County, OK
The radar
The Altus AFB radar (KFDR), 70 km from the middle of the area, began a volume at 19:00 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this severe thunderstorm warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Amarillo Airport, TX (KAMA), launched 12:00Z, 7.0 hours before the alert went out and 207 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 2078 m above ground
- 0-6 km bulk shear
- 43 kt
- 0-1 km storm-relative helicity
- -247 m²/s²
- 0-3 km storm-relative helicity
- -150 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
238
WUUS54 KOUN 131857
SVROUN
OKC055-131945-
/O.NEW.KOUN.SV.W.0315.210613T1857Z-210613T1945Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Severe Thunderstorm Warning
National Weather Service Norman OK
157 PM CDT Sun Jun 13 2021
The National Weather Service in Norman has issued a
* Severe Thunderstorm Warning for...
Southeastern Greer County in southwestern Oklahoma...
* Until 245 PM CDT.
* At 156 PM CDT, a severe thunderstorm was located 4 miles northwest
of Mangum, moving southeast at 25 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage
to roofs, siding, and trees.
* Locations impacted include...
Mangum and Hester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Large hail and damaging winds and continuous cloud to ground
lightning is occurring with this storm. Move indoors immediately.
Lightning is one of nature's leading killers. Remember, if you can
hear thunder, you are close enough to be struck by lightning.
Torrential rainfall is occurring with this storm, and is resulting
in flash flooding. Do not drive your vehicle through flooded
roadways.
&&
LAT...LON 3497 9958 3485 9934 3481 9938 3481 9941
3479 9941 3476 9944 3472 9944 3473 9957
3493 9966
TIME...MOT...LOC 1856Z 329DEG 24KT 3491 9958
HAIL...1.00IN
WIND...60MPH
$$
031 follow-up statement
768
WWUS54 KOUN 131921
SVSOUN
Severe Weather Statement
National Weather Service Norman OK
221 PM CDT Sun Jun 13 2021
OKC055-131945-
/O.CON.KOUN.SV.W.0315.000000T0000Z-210613T1945Z/
Greer OK-
221 PM CDT Sun Jun 13 2021
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 245 PM CDT
FOR SOUTHEASTERN GREER COUNTY...
At 220 PM CDT, a severe thunderstorm was located near Mangum, moving
southeast at 20 mph.
HAZARD...60 mph wind gusts and quarter size hail.
SOURCE...Radar indicated.
IMPACT...Hail damage to vehicles is expected. Expect wind damage to
roofs, siding, and trees.
Locations impacted include...
Mangum and Hester.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
For your protection move to an interior room on the lowest floor of a
building.
Continuous cloud to ground lightning is occurring with this storm.
Move indoors immediately. Lightning is one of nature's leading
killers. Remember, if you can hear thunder, you are close enough to
be struck by lightning.
Torrential rainfall is occurring with this storm, and is likely
resulting in flash flooding. Do not drive your vehicle through
flooded roadways.
&&
LAT...LON 3493 9950 3485 9934 3481 9938 3481 9941
3479 9941 3476 9944 3472 9944 3473 9957
3489 9959
TIME...MOT...LOC 1920Z 321DEG 17KT 3483 9949
HAIL...1.00IN
WIND...60MPH
$$
03What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before this severe thunderstorm warning went out at Jun 13, 1:48 PM CDT, 9 minutes earlier.
Area forecast discussion, Jun 13, 1:48 PM CDT, 9 minutes before
Area Forecast Discussion
National Weather Service Norman OK
148 PM CDT Sun Jun 13 2021
...New SHORT TERM, LONG TERM...
.UPDATE...
Issued at 1030 AM CDT Sun Jun 13 2021
Currently, an MCV associated with a mid-level shortwave embedded
within a larger scale ridge is moving through parts of western OK
and western north TX. These storms could produce some gusty winds
and some small hail. Cloud cover should linger across most of the
area, which will help to keep temperatures cooler than originally
anticipated. Updated PoPs across the aforementioned area to
reflect these showers.
Bunker
&&
.SHORT TERM...
(This evening through Monday)
Issued at 142 PM CDT Sun Jun 13 2021
A Heat Advisory is now in effect through tonight across portions
of central and southeast OK. Try to limit outdoor activity, if at
all possible and drink plenty of water if outdoor activities
cannot be avoided.
Additional storms are possible attendant to the ongoing MCV that
is traversing western OK currently. Later this afternoon, isolated
storms could form along a boundary that is currently situated NW
to SE from near Fairview, to OKC, and into south-central OK. As
heating continues this afternoon, steep mid-level lapse rates will
foster surface-based CAPE upwards of 3000-4000 J/kg. With weak
deep-layer shear, pulse convection will be the primary convective
mode for any storm development this afternoon and evening.
Bunker
&&
.LONG TERM...
(Monday night through next Saturday)
Issued at 142 PM CDT Sun Jun 13 2021
A broad, mid-level ridge will continue to build across the Desert
Southwest and vicinity throughout next week. This ridge will
attempt to break down by late next week into the weekend. Medium
range models are hinting at the potential for a shortwave trough
moving through the Southern Plains that could bring chances for
showers and storms next weekend.
With the aforementioned mid-level ridge positioned just upstream
of the Southern Plains, above normal temperatures are expected
throughout the area for most of the period. Dewpoints, however,
will feel a little drier relative to the last week as they are
forecasted to be in the mid 60s all week. Nevertheless, heat will
be the primary concern in the long term, so be weather aware!
Bunker
&&
.AVIATION...
(18Z TAFS)
Issued at 1236 PM CDT Sun Jun 13 2021
A few showers and thunderstorms are expected later today near LAW
and SPS. They can't be ruled out for OKC/OUN and amendments may be
necessary there after 21Z or so. In addition, MVFR cigs will
briefly impact OKC/OUN for the next couple of hours. Winds will
generally remain ESE around 10 to 15 kt for most terminals.
&&
.UPPER AIR...
Issued at 128 PM CDT Sat Jun 12 2021
No upper air flights are planned at this time.
&&
.PRELIMINARY POINT TEMPS/POPS...
Oklahoma City OK 68 92 68 93 / 20 0 0 0
Hobart OK 70 95 69 96 / 20 0 0 0
Wichita Falls TX 71 94 70 95 / 30 0 0 0
Gage OK 67 94 69 95 / 0 0 10 0
Ponca City OK 64 93 67 94 / 0 0 0 0
Durant OK 71 93 70 94 / 0 0 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...Heat Advisory until 1 AM CDT Monday for OKZ028>032-040>043-
046>048-050>052.
TX...None.
&&
SHORT TERM...13
LONG TERM....13
AVIATION...03Hazardous weather outlook, Jun 13, 11:35 AM CDT, 2 hours 22 minutes before
Hazardous Weather Outlook...UPDATED National Weather Service Norman OK 1135 AM CDT Sun Jun 13 2021 OKZ004>048-050>052-TXZ083>090-141645- Harper-Woods-Alfalfa-Grant-Kay-Ellis-Woodward-Major-Garfield- Noble-Roger Mills-Dewey-Custer-Blaine-Kingfisher-Logan-Payne- Beckham-Washita-Caddo-Canadian-Oklahoma-Lincoln-Grady-McClain- Cleveland-Pottawatomie-Seminole-Hughes-Harmon-Greer-Kiowa-Jackson- Tillman-Comanche-Stephens-Garvin-Murray-Pontotoc-Coal-Cotton- Jefferson-Carter-Johnston-Atoka-Love-Marshall-Bryan-Hardeman- Foard-Wilbarger-Wichita-Knox-Baylor-Archer-Clay- 1135 AM CDT Sun Jun 13 2021 This hazardous weather outlook is for portions of northern... western...central...and southern Oklahoma...and western north Texas. .DAY ONE...Today and Tonight... .Thunderstorms... Thunderstorms will likely redevelop across portions of western and southwestern Oklahoma later this afternoon, and then move into north Texas this evening. A few severe thunderstorms will be possible, with hail up to the size of quarters and wind gusts up to 60 mph. Localized heavy rainfall may also result in minor flooding. .Heat: Heat index values will climb to between 100 and 105 degrees across western north Texas and portions of southern Oklahoma this afternoon. .DAYS TWO THROUGH SEVEN...Monday through Saturday... .Thunderstorms... Chances for thunderstorms return to parts of northern Oklahoma late Friday. Get graphics and more details at weather.gov/norman...and follow our weather forecast office on Twitter and Facebook.
In the hours before
Special weather statement, Jun 13, 10:33 AM CDT, 3 hours 24 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1033 AM CDT Sun Jun 13 2021
OKZ021-033-034-131600-
Harmon OK-Beckham OK-Greer OK-
1033 AM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR northeastern Harmon...
southwestern Beckham and northwestern Greer Counties Until 1100 AM
CDT...
AT 1032 AM CDT, a strong thunderstorm was located 7 miles northeast
of Vinson, moving southeast at 25 MPH.
HAZARDS INCLUDE...
Hail up to one-half inch diameter...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
This storm will remain over mainly rural areas of northeastern
Harmon, southwestern Beckham and northwestern Greer Counties.
LAT...LON 3497 9993 3509 9985 3501 9955 3491 9960
3482 9969
TIME...MOT...LOC 1532Z 297DEG 20KT 3499 9979
JPSpecial weather statement, Jun 13, 10:57 AM CDT, 3 hours before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1057 AM CDT Sun Jun 13 2021
TXZ084-085-131630-
Foard TX-Wilbarger TX-
1057 AM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Foard and
southwestern Wilbarger Counties Until 1130 AM CDT...
AT 1054 AM CDT, a strong thunderstorm was located 4 miles southeast
of Crowell, moving southeast at 20 MPH.
HAZARDS INCLUDE...
Wind gusts to 40 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3392 9974 3403 9968 3396 9942 3378 9953
3378 9954 3380 9954 3380 9955
TIME...MOT...LOC 1554Z 296DEG 20KT 3395 9965
JPSpecial weather statement, Jun 13, 12:14 PM CDT, 1 hour 43 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1214 PM CDT Sun Jun 13 2021
OKZ034-036-131745-
Greer OK-Jackson OK-
1214 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR southeastern Greer and north
central Jackson Counties Until 1245 PM CDT...
AT 1213 PM CDT, a strong thunderstorm was located 4 miles southeast
of Mangum, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
LAT...LON 3486 9957 3491 9950 3488 9932 3487 9932
3485 9929 3466 9942 3478 9958
TIME...MOT...LOC 1713Z 300DEG 9KT 3482 9947
JPSpecial weather statement, Jun 13, 12:21 PM CDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
1221 PM CDT Sun Jun 13 2021
OKZ034-131745-
Greer OK-
1221 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 1245
PM CDT...
AT 1217 PM CDT, a strong thunderstorm was located 7 miles southwest
of Willow, moving southeast at 10 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
This storm will remain over mainly rural areas of central Greer
County.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Storm intensity is increasing and severe weather may develop rapidly.
Stay alert and listen for warnings.
&&
LAT...LON 3496 9969 3503 9963 3498 9946 3492 9951
3486 9959
TIME...MOT...LOC 1717Z 300DEG 9KT 3496 9959
JPSpecial weather statement, Jun 13, 12:45 PM CDT, 1 hour 12 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE Norman OK 1245 PM CDT Sun Jun 13 2021 OKZ034-131815- Greer OK- 1245 PM CDT Sun Jun 13 2021 ...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 115 PM CDT... AT 1240 PM CDT, a strong thunderstorm was located near Mangum, moving southeast at 15 MPH. HAZARDS INCLUDE... Hail up to the size of nickels... Wind gusts to 40 MPH... Minor flooding in areas of poor drainage... Heavy rain can lead to reduced visibility... Locations impacted include... Mangum and Granite. PRECAUTIONARY/PREPAREDNESS ACTIONS... Monitor the weather situation closely and be alert for threatening weather conditions. && LAT...LON 3493 9963 3501 9956 3495 9935 3479 9950 TIME...MOT...LOC 1740Z 300DEG 12KT 3492 9951 JP
Special weather statement, Jun 13, 1:18 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE Norman OK
118 PM CDT Sun Jun 13 2021
OKZ034-131845-
Greer OK-
118 PM CDT Sun Jun 13 2021
...SIGNIFICANT WEATHER ADVISORY FOR central Greer County Until 145 PM
CDT...
AT 112 PM CDT, a strong thunderstorm was located 5 miles northwest of
Mangum, moving southeast at 30 MPH.
HAZARDS INCLUDE...
Hail up to the size of nickels...
Wind gusts to 50 MPH...
Minor flooding in areas of poor drainage...
Heavy rain can lead to reduced visibility...
Locations impacted include...
Mangum, Hester and southern Altus-Lugert Lake.
LAT...LON 3492 9966 3500 9964 3502 9958 3492 9930
3476 9946
TIME...MOT...LOC 1812Z 311DEG 25KT 3494 9955
JPThe office that day
Everything else NWS Norman, OK issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 13, 2:59 AM CDT | Special Weather Statement | OUN | Roger Mills | 46 min |
| Jun 13, 3:42 AM CDT | Special Weather Statement | OUN | Beckham, Custer, Greer, Harmon, Jackson, Roger Mills and 1 more | 48 min |
| Jun 13, 5:33 AM CDT | Special Weather Statement | OUN | Caddo, Comanche | 27 min |
| Jun 13, 7:16 AM CDT | Special Weather Statement | OUN | Cleveland | 29 min |
| Jun 13, 10:33 AM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 13, 10:45 AM CDT | Severe Thunderstorm Warning | OUN | Greer, Harmon | 45 min |
| Jun 13, 11:33 AM CDT | Severe Thunderstorm Warning | OUN | Greer | 42 min |
| Jun 13, 12:04 PM CDT | Areal Flood Advisory | OUN | Greer | 3 hr |
| Jun 13, 12:14 PM CDT | Special Weather Statement | OUN | Greer | 31 min |
| Jun 13, 12:21 PM CDT | Special Weather Statement | OUN | Greer | 24 min |
| Jun 13, 12:42 PM CDT | Flash Flood Warning | OUN | Greer | 4 hr |
| Jun 13, 12:45 PM CDT | Special Weather Statement | OUN | Greer | 30 min |
| Jun 13, 1:11 PM CDT | Heat Advisory | OUN | Atoka, Bryan, Carter, Cleveland, Coal, Garvin and 9 more | 9 hr |
| Jun 13, 1:18 PM CDT | Special Weather Statement | OUN | Greer | 27 min |
| Jun 13, 1:21 PM CDT | Severe Thunderstorm Warning | OUN | Greer | 39 min |
| Jun 13, 2:40 PM CDT | Severe Thunderstorm Warning | OUN | Greer, Jackson | 65 min |
| Jun 13, 3:16 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 59 min |
| Jun 13, 4:03 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 42 min |
| Jun 13, 4:07 PM CDT | Special Weather Statement | OUN | McClain | 23 min |
| Jun 13, 4:24 PM CDT | Special Weather Statement | OUN | McClain | 36 min |
| Jun 13, 4:31 PM CDT | Special Weather Statement | OUN | Stephens | 29 min |
| Jun 13, 4:44 PM CDT | Areal Flood Warning | OUN | Greer | 2 hr |
| Jun 13, 4:46 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Kiowa, Tillman | 44 min |
| Jun 13, 4:56 PM CDT | Special Weather Statement | OUN | Grady | 34 min |
| Jun 13, 5:06 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 39 min |
| Jun 13, 5:25 PM CDT | Severe Thunderstorm Warning | OUN | Jackson, Tillman | 50 min |
| Jun 13, 5:34 PM CDT | River Flood Warning | OUN | Greer, Jackson | 2 hr |
| Jun 13, 5:42 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian, Grady | 33 min |
| Jun 13, 5:54 PM CDT | Special Weather Statement | OUN | Garvin | 36 min |
| Jun 13, 6:03 PM CDT | Severe Thunderstorm Warning | OUN | Garvin, Grady, McClain, Stephens | 42 min |
| Jun 13, 6:07 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Kingfisher | 53 min |
| Jun 13, 6:11 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Canadian | 36 min |
| Jun 13, 6:19 PM CDT | Special Weather Statement | OUN | Blaine | 26 min |
| Jun 13, 6:25 PM CDT | Special Weather Statement | OUN | Canadian | 35 min |
| Jun 13, 6:38 PM CDT | Areal Flood Advisory | OUN | Garvin, Grady, Stephens | 3 hr |
| Jun 13, 6:39 PM CDT | Severe Thunderstorm Warning | OUN | Grady, Stephens | 51 min |
| Jun 13, 6:43 PM CDT | Special Weather Statement | OUN | Murray | 32 min |
| Jun 13, 6:46 PM CDT | Severe Thunderstorm Warning | OUN | Blaine, Major | 44 min |
| Jun 13, 6:50 PM CDT | Special Weather Statement | OUN | Grady | 25 min |
| Jun 13, 6:56 PM CDT | Severe Thunderstorm Warning | OUN | Caddo, Comanche, Grady | 49 min |
Nearby
Severe Thunderstorm Warnings in Oklahoma, 2021Every severe thunderstorm warning in 2021
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.